MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US TRI-LOCK BPS STD NK SZ2/3; HIP INSTRUMENTS : FEMORAL TRIALS

DEPUY ORTHOPAEDICS INC US TRI-LOCK BPS STD NK SZ2/3; HIP INSTRUMENTS : FEMORAL TRIALS
Catalog Number 201205100
Medical Device Problem Codes Material Discolored (1170); Scratched Material (3020)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 01/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation summary: examination of the returned instrument could not confirm the complaint.Depuy considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Territory (b)(4) reports that they cannot read sizes on neck trial.Examination of the returned instrument could not confirm the complaint.The size is located on the top of the head of the neck trial and can easily read the size 2 x 3 std.There is some slight discoloration around the etching; however, the size is still readable.Visual analysis found a significant amount of scratching around the neck of the trial.The root cause is attributed to heavy usage.The complaint sample consisted of (1) 201205100 tri-lock bps std neck size 2/3, date code (b)(4).The date code indicates the instrument was manufactured in june of 2008 and is over 10-years old.A search of the complaint database found no prior reports for this product code for this type of allegation.The investigation could not verify or identify any product contribution to the reported event with the information provided.Based on the investigation, the need for corrective action is not indicated.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
There is some slight discoloration around the etching; however, the size is still readable.Visual analysis found a significant amount of scratching around the neck of the trial.

Brand Name
TRI-LOCK BPS STD NK SZ2/3
Common Device Name
HIP INSTRUMENTS : FEMORAL TRIALS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key8419948
Report Number1818910-2019-87230
Device Sequence Number11209102
Product Code LXH
UDI-Device Identifier10603295082200
UDI-Public10603295082200
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number201205100
Device Lot NumberPG0608
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/07/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/12/2019
Initial Report FDA Received Date03/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age51 YR